Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003
Flash Flood Warning 111, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 13, 2003, 6:09 PM CST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2003, 6:09 PM CST (00:09 UTC)
- Expired
- Nov 14, 2003, 4:00 PM CST
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 140010
FFWSJU
VIC020-030-140600-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
809 PM AST THU NOV 13 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLANDS
IN THE U.S. VIRGIN ISLANDS
SAINT JOHN AND THE ADJACENT SMALLER ISLANDS
SAINT THOMAS
* UNTIL 200 AM AST FRIDAY
* AT 805 PM AST...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS
AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN MOVING SLOWLY NORTHEAST
ACROSS THESE ISLANDS...WITH OTHER SHOWERS AND STORMS CONTAINING
TORRENTIAL RAINFALL...POISED TO MOVE ACROSS THE WARNING AREA THROUGH
200 AM. ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS LIKELY...AND THIS
ADDED RAINFALL WILL AGGRAVATE ONGOING FLOODING AND INITIATE NEW
FLASH FLOODING OF GUTS...STREAMS AND OTHER FLOOD PRONE AREAS. IN
ADDITION...MUDSLIDES ARE LIKELY OVER AREAS OF STEEP TERRAIN.
THIS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION STAY
AWAY FROM STREAMS...GUTS AND LOW LYING AREAS PRONE TO FLOODING
ACROSS THE WARNING AREA. DO NOT RISK THE LIVES OF YOU OR YOUR LOVED
ONES. TURN AROUND...DONT DROWN
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$
SEELEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 13, 4:40 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 13, 4:40 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 640 PM AST THU NOV 13 2003 .DISCUSSION... SCENARIO WORSENING THIS EVENING...WITH BANDS OF MODERATE TO HEAVY RAINFALL CONTINUING TO DEVELOP AND MOVE ONSHORE ALONG THE SOUTH AND WEST COAST OF PR. THESE BANDS WILL CONTINUE TO PUSH OFF TOWARD THE NORTHEAST...AFFECTING MUCH OF THE ISLAND. HARDEST HIT AREAS THIS EVENING HAVE BEEN FROM JUANA DIAZ TO VILLALBA...AIBONITO TO BARRANQUITAS...AND COAMO. WE HAVE RECEIVED REPORTS OF AT LEAST 6 PERSONS BEING OVERTAKEN BY RIVERS IN THESE AREAS...WITH RESCUES ONGOING AND HUNDREDS OF PEOPLE SEEKING SHELTERS. AM CONCERNED ABOUT THE REFORMATION OF BANDS OF RAINFALL OFF OF THE SW COAST OF PR...WHICH ARE INTENSIFYING. LOOKS LIKE A WET NIGHT AREA WIDE...AND UPDATED THE FORECAST TO ACCOUNT FOR THIS. WE EXTENDED THE FLASH FLOOD WARNING FOR THE ENTIRE ISLAND AND EXPANDED IT TO INCLUDE CULEBRA AND VIEQUES. FFW IS EFFECTIVE UNTIL 1AM...BUT LIKELY WILL BE EXTENDED FURTHER. A DANGEROUS NIGHT AHEAD. A BROAD FLASH FLOOD WARNING IS OUT...BUT WE WILL KEEP PUBLIC...MEDIA...AND CIVIL DEFENSE AUTHORITIES UPDATED VIA FLASH FLOOD STATEMENTS. /DG && .PREV DISCUSSION... MOST OF THE SHOWERS HAVE SHIFTED TO THE EAST OF PUERTO RICO AS THE TROUGH AXIS HAVE MOVE THROUGH THESE DIRECTION. LIGHT TO MODERATE SHOWERS ARE STILL AFFECTING THE SOUTHERN COAST...ENOUGH TO MAKE RIVERS TO RESPOND WITH ONLY RAINFALL ACCUMULATION OF AROUND 1 INCH AN HOUR. THE AREA THAT IS MOST AFFECTED AT THIS HOUR WILL BE THE EASTERN SECTIONS OF PUERTO RICO AND ADJACENT ISLANDS. WINDS WILL CONTINUE FROM THE SOUTH UNTIL SATURDAY WHEN A WEAK BOUNDARY IS EXPECTED TO MOVE ACROSS OUR AREA. THIS BOUNDARY COULD NOT BE SEEN IN THE SATELLITES IMAGERIES. MODELS ARE SHOWING THIS UPPER LEVEL TROUGH IS FORECAST TO WEAKEN AND MOVE EASTWARD FRIDAY AFTERNOON THROUGH SATURDAY MORNING...WHICH SHOULD BRING ABOUT SOME IMPROVEMENT IN THE LOCAL WEATHER. HOWEVER LOW LEVEL MOISTURE WILL REMAIN HIGH ACROSS THE REGION THROUGH THE UPCOMING WEEKEND...TO MAINTAIN MODERATE TO HIGH RAIN CHANCES. MARINE...THE NORTHERN SWELL THAT IS REACHING OUR NORTHERN COAST IS EXPECTED TO SLOWLY DECREASE OVERNIGHT. THE WW3 MODEL IS STILL SHOWING LARGE SWELLS REACHING OUR NORTHERN COASTS ON LATE SATURDAY AND SUNDAY. I DONT SEE ANY FETCH THAT COULD DEVELOP THIS LARGE SWELLS THEREFORE I DONT BELIEVE THAT IT WILL BE THIS BIG. .SJU... .PR...FFW PRZALL. FFA PRZALL. .VI...FFA VIZALL. EQUIPMENT...NO PROBLEMS AT THIS TIME
Hazardous weather outlook, Nov 13, 3:13 AM CST, 14 hours 56 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-122200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THURSDAY NOV 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP AND MOVE INLAND ACROSS PUERTO RICO INCLUDING THE ISLANDS OF VIEQUES AND CULEBRA THROUGH THIS EVENING. THE WEST...AND NORTHWEST SECTIONS SECTIONS OF PUERTO RICO WILL ALSO SEE AND INCREASE IN SHOWERS AND THUNDERSTORMS TODAY AS A SURFACE LOW PRESSURE SYSTEM MOVES NORTH NORTHEAST ACROSS THE ISLAND. AREAS OF HEAVY RAINFALL ARE POSSIBLE ACROSS ALL OF PUERTO RICO. PREVIOUS RAINFALL HAVE JUST ABOUT SATURATED ALL TERRAIN ACROSS PUERTO RICO AND THE ADJACENT ISLANDS. LANDSLIDES AND OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF PUERTO RICO THROUGH 600 PM THIS THURSDAY EVENING....WITH HIGH PROBABILITIES OF THE CONTINUED ISSUANCE OF FLOOD WARNINGS ACROSS PORTIONS OF THE ISLAND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .FRIDAY THROUGH WEDNESDAY...AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS CONTINUES TO DRIFT NORTH NORTHEAST ACROSS PUERTO RICO...LOCAL WEATHER CONDITIONS WILL SLOWLY IMPROVE BY LATE FRIDAY AND THEREAFTER. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A HIGH POTENTIAL FOR URBAN AND FLASH FLOODING ON FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE INLAND ACROSS THESE ISLANDS THROUGH THIS EVENING. PREVIOUS RAINFALL HAVE COMPLETELY SATURATED SOILS ACROSS THE U.S. VIRGIN ISLANDS AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 600 PM THIS EVENING...AS A RESULT THE POTENTIAL OF GUT AND STREAM FLOODING WILL CONTINUE TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .FRIDAY THROUGH WEDNESDAY...AS A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS CONTINUES TO DRIFT NORTH NORTHEAST ACROSS PUERTO RICO...LOCAL WEATHER CONDITIONS WILL SLOWLY IMPROVE BY FRIDAY AND THEREAFTER. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND GUT FLOODING ON FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, Nov 13, 4:15 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
615 PM AST THU NOV 13 2003
TIME(AST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0611 PM BARRANQUITAS PR FLASH FLOOD
11/13/03 BARRANQUITAS TWO PERSONS OVERTAKEN BY
RIVER CREST.
0611 PM COAMO PR FLASH FLOOD
11/13/03 COAMO TWO PERSONS OVERTAKEN BY
RIVER CREST.
0611 PM CIALES PR FLASH FLOOD
11/13/03 CIALES ONE PERSON OVERTAKEN BY
RIVER CREST.
RMLocal storm report, Nov 13, 4:20 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
620 PM AST THU NOV 13 2003
TIME(AST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0619 PM AIBONITO PR FLASH FLOOD
11/13/03 AIBONITO ONE PERSON OVERTAKEN BY
RIVER CREST.
RMLocal storm report, Nov 13, 6:03 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
803 PM AST THU NOV 13 2003
TIME(AST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0701 PM COMERIO PR FLASH FLOOD
11/13/03 COMERIO LA PLAT DAM IN COMERIO
OPENED THREE GATES.
RMLocal storm report, Nov 13, 6:05 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
805 PM AST THU NOV 13 2003
TIME(AST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0701 PM CIALES PR FLASH FLOOD
11/13/03 CIALES 200 PEOPLE BEING EVAUATED
TO SHELTERS.
RMThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:50 PM CST | Flash Flood Warning | JSJ | 22 hr | |
| Nov 13, 10:50 PM CST | Flash Flood Warning | JSJ | 22 hr | |
| Nov 14, 5:00 AM CST | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.